Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tendon pain and muscle weakness
Feb 20, 2003

Dear doctor, I started a new combo on December 1st: Agenerase (8x2), trizivir(1x2). I am also scheduled to add sustiva and 1 ritonavir to boost Agenerase since my CD4 are low 169 and viral is high (49000). But I am not feeling quite up to the challenge to add the last two. In early January I experienced sharp pain in my left groin area. I thought it was an injury (I had not been working out anyway). I have been taking Vioxx, using heat pads and resting. I saw a urologist and he said everything looks good. I had an U-Sound, IPV and two urine tests. The pain I experience is next to the tendon ( adductor I believe) and feels like somebody punch me real hard. Well it has been 7 weeks and now I feel muscle pain on both side of the groin and back pain on the right side. It is very uncomfortable. Like my thighs were about to fail after a marathon. In addittion, I am experiencing abdominal cramps that resolve when I pass gas. For that I saw a colon doctor and he said that the colonoscopy was normal. Stools are loose but only once or twice a day. The rest of the muscles feel OK. I feel very frustrated and I am trying to see if it is the drugs or some strange injury. I am trying to schedule an appointment with a sport medicine spec to see if he can help. I am also starting Yoga classes for relaxation. Any help will be appreciated!

Response from Dr. Henry

Are you taking any other meds. I would make sure your muscle enzymes are OK. Sometimes hip pain can go to the groin and back(such as aseptic necrosis of the hip). If you have failed other PIs in the past I would add the ritonavir sooner rather than later. I would have a thorough examination to make sure there is no evidence for any edema or evidence of vascular compromise. KH



Previous
Any Info On
Next
Sustiva dosing and nausea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement